How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DR. EHTISHAM Your Own Question
DR. EHTISHAM
DR. EHTISHAM, Doctor
Category: Medical
Satisfied Customers: 2141
Experience:  MBBS, FCPS
41140702
Type Your Medical Question Here...
DR. EHTISHAM is online now

I have been given a course of 5 days for injections in

Customer Question

i have been given a course of 5 days for injections in Turkey called dekort 1mg. My blood sugar levels have increased with change in my low cab diet which controls my diabetes so I am on no medicine/. Do you know if this dekort would put sugar levels up, I cant see any other reason, and how long will it take to leave the system? Thank you!
Submitted: 10 months ago.
Category: Medical
Expert:  DR. EHTISHAM replied 10 months ago.

Hello! My name is***** to JustAnswer. I'm reviewing your question now, and will post back with your reply momentarily.

Expert:  DR. EHTISHAM replied 10 months ago.

Sorry to hear about your problem. This is a side effect with the use of Dekort as it is a steroid (dexamethasone) and it can lead to a rise in blood glucose level. It is a potent steroid preparation and can lead to high blood sugar. Now as you have already discontinued the injection and you are not on any long term steroid therapy there is nothing to worry about. The maximum it can take for you to be at your normal blood glucose level will be between 1-2 weeks but even it can normalize earlier as it has a short half life of 3.5 hours and its duration of action can last up to 72 hours after which it fades away and the effects goes off the body.It causes a rise in blood sugar but on stopping the drug it returns to the baseline levels and no specific treatment is required. Only if you are on long term steroid therapy there is a risk of steroid induced diabetes which require treatment. So just relax as you will be fine soon

Good luck

Feel free to ask if any more question

If done Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do I am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating

Regards

Related Medical Questions